Alert archive / Georgia / Special Weather Statements in 2024
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 8, 2024, 8:16 PM EDT for Harris County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2024, 8:16 PM EDT (00:16 UTC)
- Expired
- Aug 8, 2024, 8:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Harris County, GA
The radar
The Maxwell AFB radar (KMXX), 71 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1835 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
184
WWUS82 KFFC 090016
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
816 PM EDT Thu Aug 8 2024
GAZ066-078-090045-
Harris GA-Troup GA-
816 PM EDT Thu Aug 8 2024
...A strong thunderstorm will impact portions of southern Troup and
northwestern Harris Counties through 845 PM EDT...
At 816 PM EDT, a strong thunderstorm was over Baughs Crossroads, or 9
miles south of LaGrange, moving south at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Hamilton, West Point, Cannonville, Jones Crossroads, Baughs
Crossroads, Smiths Crossroad, Whitesville-Pine Lake, and Long Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3298 8520 3295 8489 3273 8489 3276 8514
3277 8514 3278 8512 3279 8515 3281 8517
3283 8517 3285 8515 3286 8519 3296 8520
TIME...MOT...LOC 0016Z 010DEG 11KT 3291 8505
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 8:08 PM EDT, 8 minutes earlier.
Area forecast discussion, Aug 8, 8:08 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 808 PM EDT Thu Aug 8 2024 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Friday) Issued at 223 PM EDT Thu Aug 8 2024 At a glance: - A few lingering showers are possible across NE Georgia as TS Debby moves up the east coast. - Slowly rising temperatures may result in a heat advisory for portions of south and central GA tomorrow. The backside of tropical systems always promise pleasant weather and this time is no exception. While TS Debby continues to work it's way up the coast, NW flow has brought most of the CWA clear skies and warm temps. The stationary front that has been steering Debby still lingers across the northern part of the CWA but will gradually lift off over the next few days as upper level flow flattens out to a more zonal shape. Highs today will be in the low 90s with overnight lows in the mid 70s. Heat index values will likely reach triple digits south of the I-85 corridor, but we're not expected to reach heat advisory levels until possibly tomorrow. Dewpoints are on the rise tomorrow across central Georgia pushing us closer to heat advisory criteria. A decision will likely be needed on the overnight shift as small changes in Td will likely push us one way or other other toward the 105 mark. Besides the heat, weather should be relatively benign with chances for PoPs being less than slight. Vaughn && .LONG TERM... (Saturday morning through next Wednesday) Issued at 223 PM EDT Thu Aug 8 2024 The start of the long term forecast period kicks off with a trough over eastern Canada progressing a weak frontal boundary through the forecast area. Ahead of this boundary, a moist airmass will be in place accompanied by mostly sunny skies. Daily maximum temperatures will climb to the mid to upper 90s and heat index values may approach heat advisory criteria across central Georgia on Saturday. As this boundary slowly makes it's way through the forecast area, it is poised to stall somewhere over south Georgia/north Florida through the early part of next week. While the frontal passage won't bring much relief temperature wise (maximum daily temperatures will top out in the low to mid 90s for most locations), the drier airmass will help keep heat index values just below heat advisory criteria through the period. Diurnally driven scattered showers and thunderstorms will be relegated to eastern central Georgia where areas further north will experience drier conditions over the weekend and through the start of the work week. As the ridge builds in over the southern Plains by early next week, the forecast area will fall under northwest flow. As is the typical with this flow regime in the summer, models are picking up on a few MCS-like features by midweek. KAB && .AVIATION... (00Z TAFS) Issued at 802 PM EDT Thu Aug 8 2024 Isolated thunderstorms will remain possible (15% chance) in central Georgia through 04Z Friday. Otherwise VFR conditions (FEW-BKN AOA 3000 ft AGL and unrestricted visibility) will continue in the region until at least 18Z Friday. Isolated thunderstorms will be possible between 18Z Friday and 02Z Saturday south of KATL and KMCN. Winds will predominantly be from the northwest (290-340 degrees) through 06Z Saturday. //ATL Confidence...00Z Update... High confidence in all elements of the KATL TAF. Albright && .PRELIMINARY POINT TEMPS/POPS... Athens 74 96 73 96 / 20 10 10 10 Atlanta 76 94 73 94 / 10 10 0 10 Blairsville 68 87 64 87 / 10 10 0 10 Cartersville 73 93 70 92 / 10 10 0 0 Columbus 77 98 76 98 / 10 20 10 10 Gainesville 74 93 73 94 / 10 10 0 10 Macon 75 96 75 96 / 20 20 10 20 Rome 74 93 70 92 / 10 10 0 0 Peachtree City 74 95 72 95 / 20 10 0 10 Vidalia 76 93 76 92 / 40 30 10 50 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Vaughn LONG TERM....KAB AVIATION...Albright
Hazardous weather outlook, Aug 8, 4:31 PM EDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 431 PM EDT Thu Aug 8 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-092045- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 431 PM EDT Thu Aug 8 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... The outer rain bands of Tropical Cyclone Debby will produce isolated thunderstorms in northern and central Georgia through 9 PM this evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated afternoon and evening thunderstorms will be possible in eastern and central Georgia Friday, Saturday and Sunday. Then the entire state will have a chance of isolated storms Monday through Wednesday afternoons. Severe weather is unlikely. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 8, 4:20 PM EDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
420 PM EDT Thu Aug 8 2024
GAZ050-051-061-062-082045-
Taliaferro GA-Hancock GA-Warren GA-Greene GA-
420 PM EDT Thu Aug 8 2024
...A strong thunderstorm will impact portions of southwestern Warren,
northeastern Hancock, southeastern Greene and southwestern Taliaferro
Counties through 445 PM EDT...
At 420 PM EDT, a strong thunderstorm was over Springfield, or 7 miles
southwest of Crawfordville, moving southeast at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Sparta, Crawfordville, White Plains, Springfield, Powelton, Mayfield,
and Culverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3350 8309 3360 8293 3333 8270 3321 8298
TIME...MOT...LOC 2020Z 333DEG 13KT 3346 8296
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 8, 4:44 PM EDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
444 PM EDT Thu Aug 8 2024
GAZ061-074-082115-
Washington GA-Hancock GA-
444 PM EDT Thu Aug 8 2024
...A strong thunderstorm will impact portions of Hancock and
northwestern Washington Counties through 515 PM EDT...
At 444 PM EDT, a strong thunderstorm was over Culverton, or near
Sparta, moving south at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Sparta, Deepstep, Springfield, Hamburg State Park, Powelton, Warthen,
Linton, and Culverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3307 8268 3301 8302 3342 8308 3344 8286
3319 8274 3318 8274 3317 8273
TIME...MOT...LOC 2044Z 349DEG 24KT 3331 8293
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 8, 5:11 PM EDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
511 PM EDT Thu Aug 8 2024
GAZ050-060>062-073>075-082200-
Washington GA-Putnam GA-Baldwin GA-Glascock GA-Hancock GA-Warren GA-
Greene GA-
511 PM EDT Thu Aug 8 2024
...Strong thunderstorms will impact portions of northeastern Baldwin,
southwestern Warren, northeastern Putnam, Hancock, southwestern
Glascock, south central Greene and central Washington Counties
through 600 PM EDT...
At 511 PM EDT, a line of strong thunderstorms was along a line
extending from Reynolds at Lake Oconee to near Sparta to near
Agricola, and moving southeast at 30 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Sandersville, Sparta, Davisboro, Tennille, Mitchell, Deepstep,
Riddleville, Reynolds at Lake Oconee, Liberty, Hamburg State Park,
Shoals, Downs, Devereux, Jewell, Beulah, Warthen, Underwood, Linton,
Oconee Springs Park, and Rockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3288 8254 3301 8316 3344 8325 3341 8298
3328 8273
TIME...MOT...LOC 2111Z 327DEG 24KT 3340 8320 3324 8299 3321 8275
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 8, 8:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
816 PM EDT Thu Aug 8 2024
GAZ066-078-090045-
Harris GA-Troup GA-
816 PM EDT Thu Aug 8 2024
...A strong thunderstorm will impact portions of southern Troup and
northwestern Harris Counties through 845 PM EDT...
At 816 PM EDT, a strong thunderstorm was over Baughs Crossroads, or 9
miles south of LaGrange, moving south at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Hamilton, West Point, Cannonville, Jones Crossroads, Baughs
Crossroads, Smiths Crossroad, Whitesville-Pine Lake, and Long Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3298 8520 3295 8489 3273 8489 3276 8514
3277 8514 3278 8512 3279 8515 3281 8517
3283 8517 3285 8515 3286 8519 3296 8520
TIME...MOT...LOC 0016Z 010DEG 11KT 3291 8505
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:48 AM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 40 more | 17 hr |
Nearby
Special Weather Statements in Georgia, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.